MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY; IPTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY; IPTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is investigating the elevated advia centaur xp pth patient result.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." mdr 1219913-2018-00080 was filed for a sample from the same patient tested in (b)(6) 2017 and mdr 1219913-2018-00081 was filed for a sample from the same patient tested in (b)(6) 2018.
 
Event or Problem Description
A falsely elevated advia centaur xp intact parathyroid hormone (pth) result compared to historical results was observed.The physician questioned the result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur xp pth result.Mdr 1219913-2018-00080 was filed for a sample from the same patient tested in (b)(6) 2017 and mdr 1219913-2018-00081 was filed for a sample from the same patient tested in (b)(6) 2018.
 
Additional Manufacturer Narrative
Mdr was filed on (b)(6) 2018 reporting a falsely elevated advia centaur xp pth result compared to historical results.Mdr 1219913-2018-00080 was filed for a sample from the same patient tested in (b)(6) 2017 and mdr 1219913-2018-00081 was filed for a sample from the same patient tested in (b)(6) 2018.February 22, 2018 - additional information the customer provided the actual dates of testing as well as the calcium results for each sample.Note, the initial report had a date of testing of (b)(6) 2017.As shown below, the customer provided a date of (b)(6) 2017 as the date the sample was tested.Old pth pth (pg/ml) ca (mg/dl) (b)(6) 2017, 129.6 9.6, (b)(6) 2017, 193.3 9.1, (b)(6) 2017, 144.6 9.4, new pth, (b)(6) 2017, 347.7 10.4, (b)(6) 2017, 455.3 9.7, (b)(6) 2018, 500 9.7.The customer confirmed that the samples were all serum samples and that there was no change in treatment due to the results or changes in treatment that could cause the difference in results.Siemens reviewed the in house data comparing the old pth assay with the new pth assay with concentrations similar to the samples from the patient in question at the customer site.Based on the in house data, this difference observed by the customer for this patient is not what is expected when comparing the old pth method with the new pth method.For example a patient evaluated on the old method was 209.16 pg/ml versus 205 pg/ml on the new method.Another patient sample was 189.67 pg/ml vs 183.15 pg/ml.There appears to be other contributing factors causing the falsely elevated results.Results from a dilution study performed by the customer on the sample are not available and heterophilic testing was not performed by the customer on the samples.Without having more information or the sample, siemens cannot determine the potential root cause of the falsely elevated values.Siemens cannot rule out a potential interference in the patient sample.The interferent may not necessarily be due to an interfering antibody but may be due to other exogenous interferences such as drugs, nutritional supplements and/or herbal medicine in the blood.The laboratory procedure generally used to identify the presence of interfering antibody is serial dilutions to demonstrate a nonlinear response.No additional testing can be performed since the samples are not available.Mdr 1219913-2018-00080 supplemental 1 was filed for a sample from the same patient tested in october 2017 and mdr 1219913-2018-00081 supplemental 1 was filed for a sample from the same patient tested in (b)(6) 2018.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOTICS, INC
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7274758
Report Number1219913-2018-00079
Device Sequence Number16404985
Product Code CEW
UDI-Device Identifier00630414592336
UDI-Public00630414592336
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K163658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2018
Device Model NumberN/A
Device Catalogue Number10699154
Device Lot Number004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1